Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 24, NWS Las Vegas, NV

April 27, 2018Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Apr 27, 2018, 3:09 AM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 27, 2018, 2:00 PM PDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2018, 3:09 AM PDT (10:09 UTC)
In effect from
Apr 27, 2018, 2:00 PM PDT
Expired
Apr 30, 2018, 5:00 AM PDT
In force
63 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 140 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2018-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2018-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4582 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS75 KVEF 271009
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
309 AM PDT Fri Apr 27 2018

CAZ523-272300-
/O.NEW.KVEF.WI.Y.0024.180428T2100Z-180430T1200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
309 AM PDT Fri Apr 27 2018

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT
MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 2 PM Saturday to 5 AM PDT
Monday for the Western Mojave Desert. 

* TIMING...Winds will increase Saturday afternoon with the
  strongest winds expected Saturday evening and again Sunday
  afternoon and evening. Winds will decrease on Monday.

* WINDS...20 to 30 mph with gusts to 45 mph Saturday. 25 to 35 mph
  with gusts to 50 mph Sunday.

* IMPACTS...Strong crosswinds will make driving difficult at
  times, especially for high profile vehicles. Expect areas of
  blowing sand and dust which could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
7 follow-up statements
485 
WWUS75 KVEF 272020
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
120 PM PDT Fri Apr 27 2018

CAZ519-520-281200-
/O.EXB.KVEF.WI.Y.0024.180427T2100Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, and Olancha
120 PM PDT Fri Apr 27 2018

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect until 5 AM PDT Monday. 

* TIMING...Winds will increase this afternoon and last through the
  evening, while returning Saturday and again Sunday. Strongest 
  winds are expected Saturday and Sunday evenings. 

* WINDS...20 to 30 mph with gusts to 45 mph this evening. 25 to 35
  mph with gusts to 50 mph Saturday and Sunday. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ523-281200-
/O.EXT.KVEF.WI.Y.0024.180427T2100Z-180430T1200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
120 PM PDT Fri Apr 27 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Winds will increase this afternoon and last through the
  evening, while returning Saturday and again Sunday. Strongest
  winds are expected Saturday and Sunday evenings. 

* WINDS...20 to 30 mph with gusts to 40 mph this evening. 25 to 
  35 mph with gusts to 50 mph Saturday and Sunday. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
459 
WWUS75 KVEF 281153
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
453 AM PDT Sat Apr 28 2018

CAZ519-520-523-290000-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, 
and Fort Irwin
453 AM PDT Sat Apr 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Strong winds will continue today and Sunday with the
  strongest winds expected this evening and Sunday evening. 

* WINDS...West to southwest increasing to 25 to 35 mph with gusts
  to 50 mph today and Sunday.
  

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
434 
WWUS75 KVEF 282040
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
140 PM PDT Sat Apr 28 2018

AZZ001-003-291200-
/O.EXB.KVEF.WI.Y.0024.180429T1800Z-180430T0200Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, and Yucca
140 PM MST Sat Apr 28 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM MST Sunday. 

* TIMING...Strong winds will develop late Sunday morning with the
  strongest winds expected during the afternoon. Winds will
  subside around sunset. 

* WINDS...West or Southwest 25 to 30 mph with gusts of 40 to 50
  mph.

* IMPACTS...Strong crosswinds will make driving difficult at times
  on Highway 93 and parts of Interstate 40, especially for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ524-525-NVZ022-291200-
/O.EXA.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Primm, 
.Searchlight, and Cal-Nev-Ari
140 PM PDT Sat Apr 28 2018

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect until 5 AM PDT Monday. 

* TIMING...Strong winds will develop this afternoon and continue
  through Monday morning. Strongest winds are expected this
  evening and again Sunday evening. A few lulls in the winds are 
  likely, especially during the morning hours.

* WINDS...West to southwest 25 to 35 mph with gusts to 50 mph
  today and Sunday. A few gusts over 60 mph are possible in the
  Western Mojave Desert between Barstow and TwentyNine Palms
  Sunday evening. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ519-520-523-291200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, 
and Fort Irwin
140 PM PDT Sat Apr 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Strong winds will continue today and Sunday with the
  strongest winds expected this evening and again Sunday evening.
 
* WINDS...West to southwest increasing to 25 to 35 mph with gusts
  to 50 mph today and Sunday. A few gusts over 60 mph are possible
  in the Western Mojave Desert between Barstow and TwentyNine
  Palms Sunday evening. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
703 
WWUS75 KVEF 291115
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
415 AM PDT Sun Apr 29 2018

NVZ014-292000-
/O.EXB.KVEF.WI.Y.0024.180429T1800Z-180430T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
415 AM PDT Sun Apr 29 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM this morning to 5 AM PDT
Monday. 

* TIMING...Gusty winds will develop by this afternoon and become
  strong behind a cold front later this afternoon. The strongest
  winds are expect this evening behind the front. Winds will
  decrease Monday morning. 

* WINDS...Northwest gusting to 50 mph. 

* IMPACTS...Strong crosswinds will make driving difficult at
  times, especially for high profile vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ519-520-523>525-NVZ022-292000-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, 
Yucca Valley, Twentynine Palms, Primm, .Searchlight, 
and Cal-Nev-Ari
415 AM PDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Winds will increase this afternoon and continue to be
  strong tonight before decreasing Monday morning. The strongest 
  winds are expected this evening
  

* WINDS...West to southwest 25 to 35 mph with gusts to 50 mph
  today. A few gusts over 60 mph are possible in the Western
  Mojave Desert between Barstow and TwentyNine Palms this 
  evening.
  
* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ001-003-292000-
/O.CON.KVEF.WI.Y.0024.180429T1800Z-180430T0200Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, and Yucca
415 AM MST Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...Strong winds will develop late this morning with the
  strongest winds expected during the afternoon before subsiding 
  around sunset. 

* WINDS...West or southwest 25 to 30 mph with gusts 40 to 50 mph.
  

* IMPACTS...Strong crosswinds will make driving difficult at 
  times on Highway 93 and parts of Interstate 40, especially for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
549 
WWUS75 KVEF 291841
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1141 AM PDT Sun Apr 29 2018

CAZ519-520-523>525-NVZ022-300200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, 
Yucca Valley, Twentynine Palms, Primm, .Searchlight, 
and Cal-Nev-Ari
1141 AM PDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Winds will increase this afternoon and continue to be 
  strong tonight before decreasing Monday morning. The strongest 
  winds are expected this evening 

* WINDS...West to southwest 25 to 35 mph with gusts to 50 mph 
  today. A few gusts over 60 mph are possible in the Western 
  Mojave Desert between Barstow and TwentyNine Palms this 
  evening. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ001-003-300200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T0200Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, and Yucca
1141 AM MST Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Strong winds will develop late this morning with the 
  strongest winds expected during the afternoon before subsiding 
  around sunset. 

* WINDS...West or southwest 25 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Strong crosswinds will make driving difficult at 
  times on Highway 93 and parts of Interstate 40, especially for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ014-300200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
1141 AM PDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Gusty winds will develop by this afternoon and become 
  strong behind a cold front later this afternoon. The strongest 
  winds are expect this evening behind the front. Winds will 
  decrease Monday morning. 

* WINDS...Northwest gusting to 50 mph.

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
410 
WWUS75 KVEF 300141
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
641 PM PDT Sun Apr 29 2018

AZZ001-003-300245-
/O.EXP.KVEF.WI.Y.0024.000000T0000Z-180430T0200Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, and Yucca
641 PM MST Sun Apr 29 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Winds were beginning to decrease in Mohave County early this
evening, so the Wind Advisory will be allowed to expire.

$$

CAZ519-520-523>525-NVZ022-301200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, 
Yucca Valley, Twentynine Palms, Primm, .Searchlight, 
and Cal-Nev-Ari
641 PM PDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Winds will continue to be strong tonight before
  decreasing Monday morning. The strongest winds are expected this
  evening.

* WINDS...West to southwest 25 to 35 mph with gusts to 50 mph. A
  few gusts over 60 mph are possible in the Western Mojave Desert
  between Barstow and TwentyNine Palms this evening. 

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. Expect areas of 
  blowing sand and dust which could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ014-301200-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
641 PM PDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...Winds will increase this evening, peak overnight, and
  decrease Monday morning.

* WINDS...Northwest gusting to 50 mph.

* IMPACTS...Strong crosswinds will make driving difficult at 
  times, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

Morgan
358 
WWUS75 KVEF 301153
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
453 AM PDT Mon Apr 30 2018

CAZ519-520-523>525-NVZ022-301300-
/O.EXP.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, 
Yucca Valley, Twentynine Palms, Primm, .Searchlight, 
and Cal-Nev-Ari
453 AM PDT Mon Apr 30 2018

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Winds have decreased below advisory levels this morning and the
advisory has been allowed to expire on time.

$$

NVZ014-301300-
/O.EXP.KVEF.WI.Y.0024.000000T0000Z-180430T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
453 AM PDT Mon Apr 30 2018

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Winds have decreased below advisory levels this morning and the
advisory has been allowed to expire on time.

$$

Wolcott

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 26, 8:41 PM PDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 26, 8:41 PM PDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
841 PM PDT Thu Apr 26 2018

.SYNOPSIS...Gusty winds will develop across the region Friday and
Saturday. Conditions will be mainly dry heading into the weekend
with temperatures 10-15 degrees cooler. There is a possibility of
wetter conditions by the middle of next week.
&&

UPDATE...Relatively quiet night across the Mojave Desert and
southern Great Basin. Showers never materialize across the southern
Sierra this afternoon and current trends favor dry conditions
continuing, so PoPs have been reduced for the south Sierra this
evening. Noticed a few weak radar returns this evening across
northern Lincoln County from light showers, mainly west of Highway
93. PoPs were increased there to slight chances, mainly over terrain
in northern Lincoln Co., to account for isolated shower development
over the next couple of hours. Otherwise, the forecast is on track.
-Boothe
&&

PREV DISCUSSION...
303 PM PDT Thu Apr 26 2018

SHORT TERM...Today through Saturday.

High amplitude ridge over much of the western CONUS will allow for
several locations to near record high temperatures this afternoon.
Slight chance for some isolated showers and thunderstorms to develop
this afternoon along the eastern Sierra slopes, but confidence is
low as much of the instability/lift appears to be further north and
east. Winds will begin to increase across the western Mojave Desert
tonight ahead of an approaching trough with west winds of 15-25 mph
expected.

Breezy to gusty southwest winds will begin to overspread the region
by Friday afternoon as the approaching trough digs a bit further
into northern California. Most areas will see below wind advisory
criteria with the exception across the southern Sierra/Owens
Valley mainly from Olancha south. Hi res models have westerly
winds tomorrow afternoon-evening of 30-35 mph with gusts up to
45-50 mph pushing down to HWY 395 creating hazardous crosswinds.
Decided to hold off on any wind advisories due to the fairly
localized natural of the threat and the possible issuance of
additional wind advisories for Saturday which may overlap.
Additionally, the pattern isn't as conducive for strong wind
advisory type winds to develop.

By Saturday, the low pressure system will begin to dig into the
northern Great Basin enhancing westerly flow and bringing gusty
southwest winds across the Mojave Desert and southern Great Basin.
Areas that will likely see the strongest winds looks like western
San Bernardino and the eastern Sierra/Owens Valley where wind
advisories may be needed in the coming forecast packages. The
location of the low and limited moisture associated with it will
limit the impacts with the system to just wind. Temperatures will
trend down through the weekend.

LONG TERM...Sunday through Thursday.

Our region will be under the influence of a broad trough Sunday
through the middle of next week with various disturbance rotating
around the system. However, impacts are expected to be minor with
the most noticeable change being breezy to windy periods and high
temperatures pulling back into the 70s across the Mojave Desert
Region...especially by Tuesday.

There is better agreement now among the operational models and they
indicate the base of a broad low over the southwest states Sunday
and Monday while its center holds over the Northern Intermountain
Region. Disturbances rounding the base of the trough may stir up
windy conditions across the Mojave Desert zones...especially western
San Bernardino County Sunday afternoon and Sunday night. A shortwave
trough is forecast to dive down the West Coast Monday night and
Tuesday which will result in spinning up a closed low which is
forecast to be centered around our forecast area Tuesday through
early Wednesday. This will be the coolest period of the week and
there will be the potential for some showers around southern Nevada
and northwest Arizona along with the southern Sierra and central
Nevada. The trough is forecast to lift away to the east after
Wednesday allowing a ridge to build back in with a warming trend.
&&

.AVIATION...For McCarran...Light winds favoring diurnal patterns
under periodic passing high clouds can be expected through early
Friday. By Friday afternoon, breezy southwest winds return with
afternoon gusts of 20-30 knots expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds favoring diurnal trends expected through
Friday morning before breezy southwest winds begin to overspread the
region in the afternoon.  Strongest winds are expected across the
Western Mojave Desert including KDAG and KDRA. Winds gusts to 30 KTs
are possible along with pockets of turbulence.
&&

.FIRE WEATHER...Increasingly breezy conditions are expected across
the
region by Friday afternoon with potentially enhanced fire danger
across parts of Northwest Arizona over the weekend. This enhanced
fire risk is due to gusty winds and dry fuels. Cooling temperatures
are expected next week with at least slight chances for showers,
resulting in improving fire weather conditions.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

Short Term...Kryston
Long Term...Salmen
Aviation/Fire Weather...Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:24 PM PDTRed Flag WarningVEFMohave54 hr

Nearby

Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Wind Advisories in Arizona, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.